Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jan 8, 2013, 9:44 PM CST for Cameron County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2013, 9:44 PM CST (03:44 UTC)
- Expired
- Jan 8, 2013, 10:15 PM CST
- In force
- 31 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 29 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 3.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526
WUUS54 KBRO 090344
SVRBRO
TXC061-090415-
/O.NEW.KBRO.SV.W.0001.130109T0344Z-130109T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
944 PM CST TUE JAN 8 2013
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 1015 PM CST
* AT 944 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING 60 MPH WINDS...
OVER LAURELES...MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAURELES.
HOLLY BEACH.
BUENA VISTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2593 9750 2605 9755 2612 9762 2633 9736
2631 9734 2627 9734 2628 9732 2627 9729
2623 9730 2622 9731 2619 9729 2617 9730
2612 9728
TIME...MOT...LOC 0344Z 215DEG 43KT 2612 9746
$$
JGG2 follow-up statements
646
WWUS54 KBRO 090357
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
957 PM CST TUE JAN 8 2013
TXC061-090415-
/O.CON.KBRO.SV.W.0001.000000T0000Z-130109T0415Z/
CAMERON-
957 PM CST TUE JAN 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR EASTERN CAMERON COUNTY...
AT 956 PM CST NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 3 MILES EAST OF LAURELES TO ABOUT LOS
FRESNOS...MOVING NORTHEAST AT 50 MPH. SUDDEN GUSTY WINDS TO AROUND
60 MPH WILL BE POSSIBLE WITH THESE STORMS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BAYVIEW.
HOLLY BEACH.
BUENA VISTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2600 9742 2603 9750 2618 9754 2633 9736
2631 9734 2627 9734 2628 9732 2627 9729
2623 9730 2622 9731 2619 9729 2617 9730
2612 9728
TIME...MOT...LOC 0356Z 215DEG 43KT 2614 9742
$$
JGG645
WWUS54 KBRO 090414
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1014 PM CST TUE JAN 8 2013
TXC061-090423-
/O.EXP.KBRO.SV.W.0001.000000T0000Z-130109T0415Z/
CAMERON-
1014 PM CST TUE JAN 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CAMERON COUNTY WILL
EXPIRE AT 1015 PM CST...
THE SEVERE THUNDERSTORM HAS MOVED INTO THE LAGUNA MADRE.
LAT...LON 2600 9742 2603 9750 2618 9754 2633 9736
2631 9734 2627 9734 2628 9732 2627 9729
2623 9730 2622 9731 2619 9729 2617 9730
2612 9728
TIME...MOT...LOC 0413Z 215DEG 43KT 2631 9729
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 8:23 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 8, 8:23 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
823 PM CST TUE JAN 8 2013
.DISCUSSION...SEVERE THREAT HAS DIMINISHED WITH THE EVENING
BALLOON RUN AS THE ATMOSPHERE HAS BECOME EXTREMELY CAPPED. SEE
PREVIOUS 716 PM AFD. TOOK OUT THE SEVERE THREAT UNTIL MIDNIGHT
THEN LOWERED THE CHANCE MIDNIGHT TO 6AM WITH THE MAIN LOW TO
REMAIN TO OUR WEST KEEPING US IN A HIGHLY DIFFLUENT FLOW. ISOLATED
SEVERE AT BEST IS ANTICIPATED IF THE ATMOSPHERE CAN DESTABILIZE
ENOUGH. OTHERWISE...RADAR IS CURRENTLY SHOWING AN AREA OF SHOWERS
APPROACHING THE MID AND LOWER VALLEY WITH LITTLE TO NO LIGHTNING
INDICATED. EXPECT THIS AREA TO SPREAD INTO THE LOWER AND MID
VALLEY BEFORE 10 PM WITH A TENTH TO ONE QUARTER INCH OF RAIN
POSSIBLE MORE IF A THUNDER DEVELOPS IN THIS BATCH. ADDITIONAL
ACTIVITY IS EXPECTED THROUGH WEDNESDAY MORNING WITH THE WEAK FRONT
DELAYED SLIGHTLY AND THE UPPER LOW EXPECTED TO BE OVER WEST
CENTRAL TEXAS.
RAISED TEMPERATURES 2 TO 4 DEGREES OVERNIGHT AND THAT MIGHT NOT BE
ENOUGH IN THE LOWER VALLEY DEPENDING ON THE FRONTAL PASSAGE.
LOWERED WINDS A BIT WITH LESS FREQUENT GUSTY PERIODS AS THE MAIN
ENERGY LIFT TO THE NORTHEAST.
&&
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...CONVECTION THREAT HAS DIMINISHED WITH THE ATMOSPHERE
BECOMING MORE STABLE OVER THE LAST SEVERAL HOURS. STILL EXPECT
PERIODS OF SHOWERS AND THUNDERSTORMS OVERNIGHT INTO EARLY
WEDNESDAY AS THE MAIN SYSTEM TO REMAIN WEST OF THE VALLEY. WINDS
TO DIMINISH WITH GUSTY PERIODS BECOMING LESS FREQUENT. STILL
EXPECT PERIODS OF MVFR AND POSSIBLE IFR IN SHOWERS AND
THUNDERSTORMS. UPDATED TAFS OUT SOON.
&&
.DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW.
&&
.MARINE...SMALL CRAFT ADVISORIES TO REMAIN IN EFFECT OVERNIGHT
WITH STRONG SOUTHERLY WIND AND HIGH SEAS PERSISTING. THE THREAT OF
THUNDERSTORMS HAS DIMINISHED BUT HAS NOT COMPLETELY ENDED.
MARINERS SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
WITH SOME THUNDERSTORMS TO SPREAD OVER THE COASTAL WATERS BETWEEN
MIDNIGHT AND 9 AM WEDNESDAY JUST NOT AS INTENSE AS PREVIOUS
FORECAST SUGGESTED. IMPROVING MARINE CONDITIONS ARE STILL ON TAP
FOR LATER WEDNESDAY WITH GOOD CONDITIONS ON THURSDAY.
&&
.PREV DISCUSSION... /ISSUED 716 PM CST TUE JAN 8 2013/
DISCUSSION...THE EVENING WEATHER BALLOON SHOWS THAT OUR LOW LEVEL
AIRMASS HAS BEEN DRAMATICALLY MODIFIED BY DOWNSLOPING
WINDS THAT WERE A LITTLE MORE SOUTHWESTERLY THAN ORIGINALLY
ANTICIPATED. THIS HAS PRODUCED A SUBSTANTIAL CAPPING INVERSION OF
ALMOST 9 DEGREES C ABOVE THE LIFTED PARCEL LAYER. WITH THE
STRENGTH OF THE UPPER LEVEL LOW APPROACHING AND EXPECTED TO PASS
NORTHWEST OF US LATE TONIGHT THE THUNDERSTORM THREAT IS NOT
TOTALLY OVER...BUT IT STANDS TO REASON THAT THIS CAP WOULD TAKE
MULTIPLE HOURS OF STRONG LARGE SCALE ASCENT AND AIRMASS
MODIFICATION TO OVERCOME. THE MOST FAVORABLE SHEAR PROFILES FOR
TORNADOES AND SUPERCELLS IS OVER THE REGION NOW THROUGH THE NEXT
FEW HOURS...BUT WE DO NOT ANTICIPATE CONVECTIVE DEVELOPMENT OVER
THAT TIME. SO THE HIGHER END TORNADO/WIND DAMAGE THREAT APPEARS TO
BE OVER. CELLS OVER WESTERN NUEVA LEON AND CHIHUAHUA STATE IN
MEXICO COULD CONTINUE TO TRACK EASTWARD AND AFFECT THE AREA BY
MIDNIGHT TO 3AM...BUT THE POTENTIAL FOR SEVERE WEATHER AT THAT
PHASE APPEARS MORE MARGINAL WITH LESS AVAILABLE SHEAR AND INSTABILITY.
ESSENTIALLY WE EXPECT THE CAP TO PREVENT STORMS IN THE MOST
CRITICAL PHASE AND A FAIRLY MARKED REDUCTION IN SEVERE WEATHER
POTENTIAL FOR TONIGHT. AN UPDATED SUITE OF PRODUCTS REFLECTING
THIS NEW THINKING WILL BE ISSUED ASAP. /JGG-GB/
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 64 69 51 70 / 60 80 20 10
BROWNSVILLE 63 70 50 70 / 60 80 20 10
HARLINGEN 62 71 48 70 / 60 80 20 10
MCALLEN 60 73 50 72 / 60 60 10 0
RIO GRANDE CITY 56 73 47 74 / 60 50 10 0
SOUTH PADRE ISLAND 62 69 53 70 / 60 80 20 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
59...SHORT TERM/AVIATION
68...LONG TERM/MESOSCALE
VEGA...GRAPHICSHazardous weather outlook, Jan 8, 12:10 PM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1210 PM CST TUE JAN 8 2013 TXZ248>257-091100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1210 PM CST TUE JAN 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT LOCAL BEACHES THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ORGANIZED THUNDERSTORMS ARE POSSIBLE STARTING TUESDAY AFTERNOON THROUGH WEDNESDAY AHEAD OF A COLD FRONT. SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN SEVERE WEATHER THREATS WOULD BE DAMAGING WINDS...ISOLATED TORNADOES...AND POSSIBLE HAIL. MONITOR UPDATED FORECASTS FOR THE LATEST INFORMATION AS CONDITIONS COULD CHANGE. SKYWARN SPOTTERS HAVE BEEN ACTIVATED FOR THIS EVENING AND TONIGHT. SPOTTERS ARE ENCOURAGED TO MONITOR FOR THE LATEST INFORMATION. GMZ130-132-135-150-155-170-175-091100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1210 PM CST TUE JAN 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY WILL BE ISSUED THIS AFTERNOON. THESE ADVISORIES WILL REMAIN IN EFFECT THROUGHOUT TONIGHT INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS HAVE BEEN ACTIVATED FOR THIS EVENING AND TONIGHT. SPOTTERS ARE ENCOURAGED TO MONITOR FOR THE LATEST INFORMATION.
In the hours before
Special weather statement, Jan 8, 8:43 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 843 PM CST TUE JAN 8 2013 TXZ248>257-090600- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 843 PM CST TUE JAN 8 2013 ...SEVERE THUNDERSTORM RISK HAS DIMINISHED... WEATHER CONDITIONS HAVE MODIFIED BECOME MORE STABLE OVER THE LAST SEVERAL HOURS WITH A STRONG LAYER OF WARM AIR BECOMING ESTABLISHED JUST ABOVE THE SURFACE VIRTUALLY CAPPING THE ATMOSPHERE. THIS HAS DIMINISHED THE THREAT FOR SIGNIFICANT SEVERE WEATHER TONIGHT. ALTHOUGH THE THREAT FOR SEVERE THUNDERSTORM ACTIVITY IS NOT TOTALLY OVER...THE MOST FAVORABLE CONDITIONS CURRENTLY OVER THE REGION...ARE NOT ABLE TO CONGEAL WITH THE STABLE ATMOSPHERE THAT AS DEVELOPED. WITH THE MAIN UPPER LOW TO REMAIN TO OUR WEST OVERNIGHT THUNDERSTORMS ARE STILL POSSIBLE THROUGH WEDNESDAY MORNING WITH A FEW POSSIBLY BECOMING SEVERE BUT CONDITIONS DO NOT FAVOR A HIGHER END TORNADO OR DAMAGING WIND THREAT. BEST CHANCES LOOK TO BE BETWEEN 2 AND 7 AM FOR THE UPPER AND MID VALLEY AND 2 AND 9 AM FOR THE LOWER VALLEY AND THE COASTAL WATERS. GB/JGG
Special weather statement, Jan 8, 9:18 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 918 PM CST TUE JAN 8 2013 TXZ254>257-090400- INLAND CAMERON-INLAND WILLACY-COASTAL WILLACY-COASTAL CAMERON- 918 PM CST TUE JAN 8 2013 ...BRIEF GUSTY WINDS POSSIBLE WITH SHOWERS MOVING THROUGH THE VALLEY... SHOWERS...MOVING TO THE NORTHEAST AT 55 MPH...WILL LIKELY BE ACCOMPANIED BY SUDDEN BRIEF WIND GUSTS UP TO 45 TO 50 MPH DUE TO VERY STRONG WINDS ALOFT. AREAS MOST LIKELY TO EXPERIENCE THESE GUSTY WINDS ARE HIDALGO...MCALLEN...HARLINGEN...AND BROWNSVILLE. JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 9:49 PM CST | Special Marine Warning | BRO | 56 min | |
| Jan 8, 10:25 PM CST | Special Marine Warning | BRO | 65 min | |
| Jan 9, 4:54 AM CST | Special Marine Warning | BRO | 96 min | |
| Jan 9, 6:28 AM CST | Special Marine Warning | BRO | 32 min | |
| Jan 9, 8:45 AM CST | Special Marine Warning | BRO | 60 min | |
| Jan 9, 9:44 AM CST | Special Marine Warning | BRO | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.